Alert archive / Nebraska / Winter Storm Warnings in 2014
Winter Storm Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Dec 15, 2014, 5:13 AM MST for 5 counties in Nebraska. It was in force for 9 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 15, 2014, 5:13 AM MST (12:13 UTC)
- Expired
- Dec 15, 2014, 2:40 PM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 15, 5:30 AM MST | HEAVY SNOW 10 | Bayard, NE | 8 TO 10 INCHES OBSERVED AT BAYARD. |
| Dec 15, 6:00 AM MST | HEAVY SNOW 8 | Bridgeport, NE | |
| Dec 15, 6:00 AM MST | HEAVY SNOW 8.3 | 15 S Bushnell, NE | |
| Dec 15, 6:00 AM MST | HEAVY SNOW 11 | Mitchell, NE | |
| Dec 15, 6:35 AM MST | HEAVY SNOW 12 | Mcgrew, NE | |
| Dec 15, 8:00 AM MST | HEAVY SNOW 12 | Bayard, NE | |
| Dec 15, 8:00 AM MST | HEAVY SNOW 13 | Mcgrew, NE | $$ |
| Dec 15, 9:00 AM MST | HEAVY SNOW 11 | Scottsbluff, NE | SNOW DRIFTS 2-3 FT DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 0.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446 WWUS45 KCYS 151213 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 513 AM MST MON DEC 15 2014 ...SNOW WILL CONTINUE THROUGH THE MORNING ALONG WITH AREAS OF BLOWING SNOW IN THE NEBRASKA PANHANDLE... .SNOW WILL CONTINUE ACROSS PORTIONS OF SOUTHEAST WYOMING AND WESTERN NEBRASKA THROUGH THE MORNING. THE HEAVIEST SNOW HAS FALLEN ACROSS THE SOUTHERN NEBRASKA PANHANDLE AND SPECIFICALLY SCOTTS BLUFF COUNTY WHERE A FEW LOCATIONS HAVE RECEIVED A FOOT OF SNOW. THE SNOW WILL TAPER OFF FROM SOUTH TO NORTH ACROSS THE AREA BY MIDDAY WITH SNOW ENDING ACROSS THE ENTIRE AREA BY LATE THIS AFTERNOON. EVEN WITH THE SNOW ENDING... AREAS OF BLOWING SNOW ARE EXPECTED OVER THE NEBRASKA PANHANDLE. THIS IS ESPECIALLY TRUE OVER THE SOUTHERN PANHANDLE WHERE GUSTS TO 35-40 MPH WILL BE POSSIBLE BY LATE MORNING. NEZ019>021-054-055-151900- /O.UPG.KCYS.WW.Y.0029.000000T0000Z-141215T1900Z/ /O.NEW.KCYS.WS.W.0015.141215T1213Z-141215T1900Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 513 AM MST MON DEC 15 2014 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON MST TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL TAPER OFF BY LATE MORNING. AREAS OF BLOWING SNOW ARE EXPECTED THROUGH THE EARLY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...STORM TOTAL ACCUMULATIONS OF 5-7 INCHES WITH A FEW LOCATIONS APPROACHING 12 INCHES OF SNOW IN SCOTTS BLUFF COUNTY. * WINDS/VISIBILITY...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 35 TO 40 MPH. VISIBILITIES AROUND ONE HALF MILE AT TIMES IN FALLING AND BLOWING SNOW. * IMPACTS...MAINLY TRAVEL DIFFICULTIES DUE TO ROADS BECOMING SLICK AND SNOW COVERED. AREAS OF BLOWING SNOW MAY LIMIT VISIBILITIES TO UNDER ONE HALF MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ002-003-095-096-WYZ101-102-151900- /O.CON.KCYS.WW.Y.0029.000000T0000Z-141215T1900Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE... DOUGLAS...GLENROCK...LUSK 513 AM MST MON DEC 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * TIMING...SNOW WILL CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF THIS AFTERNOON. * TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ON THE PINE RIDGE BETWEEN CHADRON AND ALLIANCE. * WINDS/VISIBILITY...NORTH TO NORTHWEST 15 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH. VISIBILITIES LOWERING TO NEAR ONE HALF MILE AT TIMES. * IMPACTS...MAINLY TRAVEL DIFFICULTIES DUE TO ROADS BECOMING SLICK AND SNOW COVERED. AREAS OF BLOWING SNOW MAY LIMIT VISIBILITIES TO UNDER ONE HALF MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$
3 follow-up statements
792 WWUS45 KCYS 151859 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1159 AM MST MON DEC 15 2014 ...SNOW WILL CONTINUE THROUGH THE MORNING ALONG WITH AREAS OF BLOWING SNOW IN THE NEBRASKA PANHANDLE... .PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS PORTIONS OF WESTERN NEBRASKA THROUGH EARLY AFTERNOON. THE HEAVIEST SNOW FELL ACROSS THE SOUTHERN NEBRASKA PANHANDLE...SPECIFICALLY SCOTTS BLUFF AND MORRILL COUNTIES WHERE A FEW LOCATIONS RECEIVED A FOOT OF SNOW. THE SNOW WILL END BY LATE THIS AFTERNOON. EVEN WITH THE SNOW ENDING...AREAS OF BLOWING SNOW ARE EXPECTED OVER THE NEBRASKA PANHANDLE THROUGH MID AFTERNOON WITH NORTHWEST WINDS GUSTING TO 40 MPH. THE WINDS WILL DIMINISH LATER THIS AFTERNOON. WYZ101-102-152000- /O.CAN.KCYS.WW.Y.0029.000000T0000Z-141215T1900Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK 1159 AM MST MON DEC 15 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. RECENT SURFACE OBSERVATIONS INDICATED ONLY LIGHT SNOW OR FLURRIES. NORTHWEST WINDS HAVE SLOWLY DECREASED LATE THIS MORNING WITH GUSTS BETWEEN 20 AND 30 MPH. $$ NEZ019>021-054-055-152200- /O.EXT.KCYS.WS.W.0015.000000T0000Z-141215T2200Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1159 AM MST MON DEC 15 2014 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * TIMING...LIGHT TO MODERATE SNOW WILL TAPER THIS AFTERNOON. AREAS OF BLOWING SNOW WILL CONTINUE THROUGH MID AFTERNOON. * TOTAL SNOW ACCUMULATIONS...STORM TOTAL ACCUMULATIONS OF 6 TO 10 INCHES...WITH A FEW LOCATIONS OF 12 TO 14 INCHES. * WINDS/VISIBILITY...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. VISIBILITIES LESS THAN ONE HALF MILE AT TIMES IN FALLING AND BLOWING SNOW. * IMPACTS...TRAVEL DIFFICULTIES DUE TO SLICK AND SNOW COVERED ROADS. AREAS OF BLOWING SNOW MAY LIMIT VISIBILITIES TO LESS THAN ONE HALF MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ NEZ002-003-095-096-152200- /O.EXT.KCYS.WW.Y.0029.000000T0000Z-141215T2200Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 1159 AM MST MON DEC 15 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * TIMING...SNOW WILL CONTINUE THROUGH EARLY AFTERNOON BEFORE TAPERING OFF. * TOTAL SNOW ACCUMULATIONS...4 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS ALONG THE PINE RIDGE BETWEEN CHADRON AND ALLIANCE. * WINDS/VISIBILITY...NORTH TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. VISIBILITIES AS LOW AS ONE HALF MILE AT TIMES IN BLOWING SNOW. * IMPACTS...TRAVEL DIFFICULTIES DUE TO SLICK AND SNOW COVERED ROADS. AREAS OF BLOWING SNOW MAY LIMIT VISIBILITIES TO ONE HALF MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ JAMSKI/FINCH
127 WWUS45 KCYS 151859 CCA WSWCYS URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 1159 AM MST MON DEC 15 2014 ...SNOW AND BLOWING SNOW WILL CONTINUE THROUGH MID AFTERNOON FOR THE WESTERN NEBRASKA PANHANDLE... .PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH MID AFTERNOON. THE HEAVIEST SNOW FELL ACROSS THE SOUTHERN NEBRASKA PANHANDLE...SPECIFICALLY SCOTTS BLUFF AND MORRILL COUNTIES WHERE A FEW LOCATIONS RECEIVED A FOOT OF SNOW. THE SNOW WILL END BY LATE THIS AFTERNOON. EVEN WITH THE SNOW ENDING...AREAS OF BLOWING SNOW ARE EXPECTED OVER THE NEBRASKA PANHANDLE THROUGH MID AFTERNOON WITH NORTHWEST WINDS GUSTING TO 40 MPH. THE WINDS WILL DIMINISH LATER THIS AFTERNOON. WYZ101-102-152000- /O.CAN.KCYS.WW.Y.0029.000000T0000Z-141215T1900Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK 1159 AM MST MON DEC 15 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. RECENT SURFACE OBSERVATIONS INDICATED ONLY LIGHT SNOW OR FLURRIES. NORTHWEST WINDS HAVE SLOWLY DECREASED LATE THIS MORNING WITH GUSTS BETWEEN 20 AND 30 MPH. $$ NEZ019>021-054-055-152200- /O.COR.KCYS.WS.W.0015.000000T0000Z-141215T2200Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1159 AM MST MON DEC 15 2014 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * TIMING...LIGHT TO MODERATE SNOW WILL TAPER OFF THIS AFTERNOON. AREAS OF BLOWING SNOW WILL CONTINUE THROUGH MID AFTERNOON. * TOTAL SNOW ACCUMULATIONS...STORM TOTAL ACCUMULATIONS OF 6 TO 10 INCHES...WITH A FEW LOCATIONS OF 12 TO 14 INCHES. * WINDS/VISIBILITY...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. VISIBILITIES LESS THAN ONE HALF MILE AT TIMES IN FALLING AND BLOWING SNOW. * IMPACTS...TRAVEL DIFFICULTIES DUE TO SLICK AND SNOW COVERED ROADS. AREAS OF BLOWING SNOW MAY LIMIT VISIBILITIES TO LESS THAN ONE HALF MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ NEZ002-003-095-096-152200- /O.COR.KCYS.WW.Y.0029.000000T0000Z-141215T2200Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 1159 AM MST MON DEC 15 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * TIMING...SNOW WILL CONTINUE THROUGH EARLY AFTERNOON BEFORE TAPERING OFF. * TOTAL SNOW ACCUMULATIONS...4 TO 6 INCHES WITH HIGHER AMOUNTS ALONG THE PINE RIDGE. * WINDS/VISIBILITY...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. VISIBILITIES AS LOW AS ONE HALF MILE AT TIMES IN BLOWING SNOW. * IMPACTS...TRAVEL DIFFICULTIES DUE TO SLICK AND SNOW COVERED ROADS. AREAS OF BLOWING SNOW MAY LIMIT VISIBILITIES TO ONE HALF MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ JAMSKI/FINCH
994 WWUS45 KCYS 152140 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MST MON DEC 15 2014 ...IMPROVING CONDITIONS AS WINDS AND SNOW DIMINISH ACROSS THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON... .AS THE WINTER STORM OVER THE CENTRAL PLAINS SLOWLY TRACKS EAST... SNOW AND WINDS WILL DIMINISH ACROSS THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. NEZ019>021-054-055-152245- /O.CAN.KCYS.WS.W.0015.000000T0000Z-141215T2200Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 240 PM MST MON DEC 15 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW OR FLURRIES WILL LINGER THROUGH LATE THIS AFTERNOON WITH LITTLE OR NO ADDITIONAL ACCUMULATION. NORTHWEST WINDS OF 25 TO 35 MPH WILL DECREASE AS WELL. THERE WILL STILL BE SOME BLOWING AND DRIFTING SNOW ALONG NORTH-SOUTH AND EAST-WEST HIGHWAYS. $$ NEZ002-003-095-096-152245- /O.CAN.KCYS.WW.Y.0029.000000T0000Z-141215T2200Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 240 PM MST MON DEC 15 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS ENDED ACROSS THE NORTHERN NEBRASKA PANHANDLE AND NORTHWEST WINDS OF 20 TO 30 MPH WILL DECREASE LATER THIS AFTERNOON. $$ JAMSKI
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Dec 15, 4:06 AM MST, 1 hour 7 minutes earlier.
Area forecast discussion, Dec 15, 4:06 AM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
406 AM MST MON DEC 15 2014
.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 400 AM MST MON DEC 15 2014
RADAR TRENDS OVER THE PAST FEW HOURS SHOW A DECREASING TREND IN
REFLECTIVITY ACROSS THE NEBRASKA PANHANDLE. AN ELONGATED BAND OF
LIGHT SNOW STILL EXISTS FROM SIOUX COUNTY SOUTHWARD INTO KIMBALL
COUNTY. SCOTTSBLUFF HAS RECEIVED OVER 0.55 INCHES OF LIQUID OVER
THE PAST SIX HOURS...SO WOULD NOT BE SURPRISED TO SEE A FEW
LOCATIONS APPROACHING SIX INCHES OF TOTAL SNOW IN SCOTTS BLUFF
COUNTY. MUCH OF THE SOUTHERN PANHANDLE HAS RECEIVED 2 TO 4 INCHES
OF SNOW. THE UPPER LOW AND ASSOCIATED TROWAL THAT ENHANCED
SNOWFALL OVER THE PANHANDLE LATE LAST EVENING WILL CONTINUE TO
MOVE QUICKLY OFF TO THE EAST THROUGH THE DAY. LIGHT SNOW WILL
BE POSSIBLE STRETCHING FROM CONVERSE COUNTY INTO THE NEBRASKA
PANHANDLE THROUGH THE MORNING...THEN WILL REALLY TAPER OFF BY THE
EARLY AFTERNOON. MAIN CHANGE TO THE WINTER WEATHER HIGHLIGHTS WITH
THIS PACKAGE WAS TO EXTEND THE ADVISORY FOR THE SOUTHERN PANHANDLE
THROUGH 19Z. THIS AREA HAS GOTTEN THE MOST SNOWFALL AND NORTHWEST
WINDS WILL BEGIN TO INCREASE BY LATE MORNING. COULD SEE A FEW
GUSTS TO 35-40 MPH FROM SCOTTSBLUFF TO SIDNEY...SO AREAS OF
BLOWING SNOW AND REDUCED VIS WILL DEFINITELY BE A CONCERN.
A COLD AND BLUSTERY DAY WILL GIVE WAY TO A QUITE COLD NIGHT AS
SKIES BEGIN TO CLEAR AND WINDS COME DOWN. GOOD RADIATIONAL COOLING
ALONG WITH WIDESPREAD SNOW COVER WILL RESULT IN SOME OF THE
COLDEST TEMPS WE HAVE SEEN IN A WHILE. THE REMAINDER OF THE SHORT
TERM WILL FEATURE SLIGHTLY BELOW NORMAL TEMPS BUT DRY CONDITIONS.
A SFC HIGH ACROSS CENTRAL NEBRASKA ON TUES WILL PROMOTE WEAK SOUTH
TO SOUTHEAST WINDS ACROSS THE PLAINS. IN FACT...WITH WEAK SFC
PRESSURE GRADIENTS AND RELATIVELY WEAK FLOW ALOFT...DO NOT SEE ANY
WINDY CONDITIONS AFTER THIS AFTERNOON. AN UPPER LEVEL WAVE IN THE
SPLIT FLOW WITH MOVE ACROSS THE SOUTHWESTERN UNITED STATES ON WED
AND WED NIGHT. ALL MODELS KEEP THE BEST MOISTURE AND DYNAMICS WELL
SOUTH OF THE CWA...WITH THE MAIN IMPACT BEING AN INCREASE IN
CLOUDS ACROSS OUR REGION.
.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 400 AM MST MON DEC 15 2014
A MOSTLY DRY AND VERY SEASONAL PERIOD SHAPING UP LATE THIS WEEK THRU
EARLY NEXT. A LOOSELY ORGANIZED SHORTWAVE TROF WILL BEGIN THE PERIOD
MOVING OVERHEAD ON THURSDAY. THE SYSTEM WILL BE MOISTURE
STARVED...SO EXPECT LITTLE MORE THAN LIGHT SNOW CHANCES FOR AREAS
ALONG AND WEST OF THE LARAMIE RANGE THURSDAY AND THURSDAY NT. THE
SNOWY AND SIERRA MADRES SHOULD FARE A BIT BETTER WHERE A COUPLE OF
INCHES WILL BE POSSIBLE. TROF DEPARTS FRIDAY MAKING ROOM FOR A
FLATTENING SHORTWAVE RIDGE TO BUILD IN. A DRY DAY EXPECTED FOR
FRIDAY AS DRIER AIR ALONG WITH SUBSIDENCE BENEATH THE RIDGE ENSUES.
THE PATTERN BEGINS TO SHOW SIGNS OF SPLITTING AS EARLY AS SATURDAY
AS A STRONG JET STREAK INTO THE WEST SIDE OF UPPER TROF LOCATED OVR
IDAHO. BY SUNDAY...THIS TROUGH CUTS OFF FROM THE MAIN FLOW NR THE
ARIZONA/OLD MEXICO BORDER. ASIDE FROM SOME INCREASING CLOUDS
SATURDAY AND SUNDAY...THIS FEATURE WILL REMAIN TOO FAR SOUTH TO
CARRY ANY IMPACT ON THE AREAS SENSIBLE WEATHER. NORTHERN STREAM
LOOKS TO STRENGTHEN EARLY NEXT WEEK ALLOWING THE PATTERN TO BECOME
MORE ZONAL...CRANKING WINDS BACK UP AND WARMING TEMPERATURES
SOMEWHAT. BEFORE THEN...REALLY DONT SEE MUCH IN THE WAY OF
SIGNIFICANT WINDS ACROSS THE AREA AND TEMPERATURES THAT WILL HOVER
VERY NR SEASONAL NORMS...LOW 30S WEST OF THE LARAMIE RANGE AND UPPER
30S OUT ON THE ERN PLAINS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 400 AM MST MON DEC 15 2014
SE WYOMING TERMINALS...CONDITIONS WILL GRADUALLY IMPROVE THRU THE
DAY TODAY...THOUGH PERIODIC MVFR CIGS/VSBYS WILL REMAIN POSSIBLE
THRU 22Z AT KRWL AND KLAR. KCYS WILL BENEFIT FROM DOWNSLOPE FLOW
OFF OF THE HIER TERRAIN WHICH WILL SHOULD KEEP CIGS IN MVFR THRU
MOST OF THE DAY. THE HIER TERRAIN WILL BE OBSCURED AGAIN TODAY AS
THESE CIGS INTERACT WITH THE MOUNTAINS. WEST WINDS OF 10-15 KNOTS
CAN BE EXPECTED MOST OF THE DAY. VFR CONDITIONS IN CLEAR SKIES ARE
EXPECTED AFTER 22Z.
WRN NEBRASKA TERMINALS...A POOR START TO THE DAY ACROSS THE WRN
NEBRASKA PANHANDLE WITH IFR/LIFR CONDITIONS IN -SN. RADAR TRENDS
HAVE BEEN DOWNWARD EARLY THIS MORNING AND WILL CONTINUE TO DO THRU
THE REST OF THE MORNING. EXPECT SOME IMPROVEMENT AT AREA TERMINALS
THRU THE MORNING HOURS. ALTHOUGH PERIODIC LIGHT SNOW WILL CONTINUE
TO BE A POSSIBILITY...IT JUST WONT BE AS WIDESPREAD AS DURING THE
OVERNIGHT HOURS. THE OTHER CONCERN TODAY WILL BE THE LIKELIHOOD OF
BLOWING SNOW. NORTHWEST WINDS WILL GUST TO BETWEEN 25-40 KNOTS AFTER
15Z. DEPENDING UPON HOW MUCH SNOW HAS FALLEN...THIS COULD CERTAINLY
CARRY IMPACT ON VISIBILITIES AT TERMINALS. LOW CIGS HAVE THE
POTENTIAL TO LINGER OR RE-DEVELOP AFTER 00Z TUE.
&&
.FIRE WEATHER...
ISSUED AT 400 AM MST MON DEC 15 2014
NO FIRE WEATHER CONCERNS THROUGH MIDWEEK. SNOW WILL COME TO AN END
ACROSS THE REGION BY LATE THIS MORNING. WIDESPREAD SNOW COVER
FROM THE RECENT STORM WILL BE ON THE GROUND FOR AT LEAST A FEW DAYS
WITH THE COOL TEMPERATURES.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL NOON MST TODAY FOR WYZ101-102.
WINTER WEATHER ADVISORY UNTIL 5 AM MST EARLY THIS MORNING FOR
WYZ104-105-109-112.
NE...WINTER WEATHER ADVISORY UNTIL NOON MST TODAY FOR NEZ002-003-
019>021-054-055-095-096.
&&
SHORT TERM...ZF
LONG TERM...CAH
AVIATION...CAH
FIRE WEATHER...ZFHazardous weather outlook, Dec 14, 2:18 PM MST, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 218 PM MST SUN DEC 14 2014 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 152130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 218 PM MST SUN DEC 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEBRASKA AND THE HIGH PLAINS OF SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL SPREAD FROM SOUTHEAST TO NORTHWEST ACROSS THE PLAINS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON...WITH SNOW BECOMING HEAVY AT TIMES TONIGHT. TOTAL SNOW ACCUMULATIONS WILL GENERALLY RANGE FROM 1 TO 3 INCHES ACROSS THE HIGH PLAINS OF SOUTHEAST WYOMING...WITH 3 TO 7 INCHES ACROSS THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE THROUGH TONIGHT. NORTH TO NORTHWEST WINDS WILL INCREASE BETWEEN 15 TO 30 MPH WITH HIGHER GUSTS...RESULTING IN REDUCED VISIBILITIES AND SOME BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT SNOW WILL CONTINUE MONDAY MORNING BEFORE TAPERING OFF LATE MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT TOTAL SNOW ACCUMULATIONS MONDAY MORNING. WYZ103>105-109>116-152130- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 218 PM MST SUN DEC 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING...MAINLY AREAS WEST OF INTERSTATE 25. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL CONTINUE OVER THE MOUNTAINS AND LOWER ELEVATIONS OF CARBON AND WESTERN ALBANY COUNTIES TONIGHT. TOTAL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED IN THE LOWER ELEVATIONS WITH 6 TO 10 INCHES OVER THE MOUNTAINS. TRAVEL WILL REMAIN HAZARDOUS WITH REDUCED VISIBILITIES IN FALLING SNOW...AND SLICK AND SNOW PACKED ROADS. THIS INCLUDES INTERSTATE 80 BETWEEN RAWLINS AND LARAMIE. A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH LATE THIS EVENING ACROSS MOST OF CARBON AND ALBANY COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT SNOW WILL CONTINUE MONDAY MORNING BEFORE TAPERING OFF THROUGH THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT TOTAL SNOW ACCUMULATIONS MONDAY MORNING.
In the hours before
Local storm report, Dec 14, 11:14 PM MST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1114 PM MST SUN DEC 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW ALLIANCE 42.10N 102.87W
12/14/2014 E1.0 INCH BOX BUTTE NE LAW ENFORCEMENT
1100 PM SNOW SCOTTSBLUFF 41.87N 103.66W
12/14/2014 E2.0 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
&&
SMLLocal storm report, Dec 14, 11:48 PM MST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1148 PM MST SUN DEC 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW 21 SSE ELK MOUNTAIN 41.41N 106.26W
12/14/2014 E7.5 INCH CARBON WY PARK/FOREST SRVC
MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500
FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
PAST 24 HOURS.
1000 PM SNOW 12 SW ESTERBROOK 42.29N 105.53W
12/14/2014 E1.2 INCH CONVERSE WY PARK/FOREST SRVC
WINDY PEAK SNOTEL IN THE LARAMIE RANGE. ELEVATION 7900
FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE SNOW TO
LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST
24 HOURS.
1000 PM SNOW 10 SE LARAMIE 41.21N 105.45W
12/14/2014 E1.2 INCH ALBANY WY PARK/FOREST SRVC
CROW CREEK SNOTEL IN THE LARAMIE RANGE. ELEVATION 8330
FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE SNOW TO
LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST
24 HOURS.
1000 PM SNOW 6 SW CENTENNIAL 41.24N 106.19W
12/14/2014 E6.0 INCH ALBANY WY PARK/FOREST SRVC
CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574
FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
PAST 24 HOURS.
1000 PM SNOW 7 NW CENTENNIAL 41.37N 106.21W
12/14/2014 E4.5 INCH ALBANY WY PARK/FOREST SRVC
BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240
FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
PAST 24 HOURS.
1000 PM SNOW 30 WNW LARAMIE 41.48N 106.12W
12/14/2014 E4.5 INCH CARBON WY PARK/FOREST SRVC
SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050
FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
PAST 24 HOURS.
1000 PM SNOW 12 WNW CENTENNIAL 41.37N 106.32W
12/14/2014 E6.0 INCH ALBANY WY PARK/FOREST SRVC
NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
10130 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 24 HOURS.
1000 PM SNOW 17 ENE RIVERSIDE 41.31N 106.48W
12/14/2014 E6.0 INCH CARBON WY PARK/FOREST SRVC
SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
8440 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 24 HOURS.
1000 PM SNOW 11 SSE ENCAMPMENT 41.06N 106.71W
12/14/2014 E10.5 INCH CARBON WY PARK/FOREST SRVC
BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 24 HOURS.
1000 PM SNOW 28 E SAVERY 41.02N 106.91W
12/14/2014 E4.5 INCH CARBON WY PARK/FOREST SRVC
WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8950 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 24 HOURS.
1000 PM SNOW 10 SW ENCAMPMENT 41.11N 106.93W
12/14/2014 E9.0 INCH CARBON WY PARK/FOREST SRVC
LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 24 HOURS.
1000 PM SNOW 5 SW ENCAMPMENT 41.16N 106.86W
12/14/2014 E6.0 INCH CARBON WY PARK/FOREST SRVC
WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 24 HOURS.
1000 PM SNOW 10 WSW ENCAMPMENT 41.15N 106.97W
12/14/2014 E6.0 INCH CARBON WY PARK/FOREST SRVC
OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
10000 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 24 HOURS.
1000 PM SNOW 17 SW ENCAMPMENT 41.03N 107.03W
12/14/2014 E6.0 INCH CARBON WY PARK/FOREST SRVC
SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE
RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS
0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
ACCUMULATION WAS OVER PAST 24 HOURS.
1000 PM SNOW BATTLE MOUNTAIN 42.11N 106.22W
12/14/2014 E6.0 INCH CARBON WY PARK/FOREST SRVC
BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
ACCUMULATION WAS OVER PAST 24 HOURS.
1000 PM SNOW 19 WSW ENCAMPMENT 41.10N 107.13W
12/14/2014 E6.0 INCH CARBON WY PARK/FOREST SRVC
DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8880 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 24 HOURS.
1000 PM SNOW 35 S RAWLINS 41.28N 107.23W
12/14/2014 E6.0 INCH CARBON WY PARK/FOREST SRVC
SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 24 HOURS.
&&
SMLLocal storm report, Dec 15, 5:02 AM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 AM MST MON DEC 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW SIDNEY 41.13N 102.97W
12/15/2014 M5.0 INCH CHEYENNE NE LAW ENFORCEMENT
RECENT SPIN OUT ON HIGHWAY 30.
0500 AM SNOW ALLIANCE 42.10N 102.87W
12/15/2014 M2.0 INCH BOX BUTTE NE LAW ENFORCEMENT
REALLY SLICK TRAVEL CONDITIONS.
0500 AM SNOW CHADRON 42.83N 103.00W
12/15/2014 M2.0 INCH DAWES NE LAW ENFORCEMENT
&&
HAHNLocal storm report, Dec 15, 5:08 AM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
508 AM MST MON DEC 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW KIMBALL 41.23N 103.66W
12/15/2014 M4.0 INCH KIMBALL NE LAW ENFORCEMENT
0500 AM HEAVY SNOW SCOTTSBLUFF 41.87N 103.66W
12/15/2014 M12.0 INCH SCOTTS BLUFF NE BROADCAST MEDIA
OBSERVED AT KNEB.
&&
HAHNNearby
Winter Storm Warnings in Nebraska, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.